Paracetamol overdose causing liver damage, say Scientists

vijigermany

Lord of Penmai
Joined
Jul 5, 2011
Messages
104,124
Likes
20,708
Location
Germany
#1
Paracetamol overdose causing liver damage, say Scientists

Nearly a quarter of adults taking paracetamol exceed the recommended limit of four grams a day, risking themselves of developing liver damage, scientists have claimed, calling for an "urgent attention" to address the problem. Researchers at Northwestern University in Chicago found that many people ignore the dosage instructions while taking the over-the counter painkiller, while some, particularly the elderly , forget how many tablets they have taken.

Others fail to realise that they are taking various drugs containing the active ingredient acetaminophen , they found. Maximum daily recommended dose of paracetamol is four gram — or eight 500mg paracetamol tablets, to be taken no more than two at a time during each four-hour period.

Accidental overdoses of the popular painkiller can lead to acute liver damage, and one consequence of an overdose of acetaminophen causing liver failure is a potentially fatal build-up of fluid in the brain, the researchers said.
 
Last edited by a moderator:

Important Announcements!

Latest Posts

Type in Tamil

Click here to go to Google transliteration page. Type there in Tamil and copy and paste it.